#HealthCanada; #Recalls; #Acetaminophen; #OverdoseRisk
CMEDIA: One lot of Pediatrix Acetaminophen Oral Solution, the children’s liquid pain medicine produced by the Drugmaker Teva Canada Ltd. is reportedly being recalled as the product testing revealed that it contained too much acetaminophen, posing an overdose risk.
#Recall: Pediatrix Acetaminophen Oral Solution for children. One lot is being recalled due to possible risk of acetaminophen overdose, which may pose serious health risks: https://t.co/5p5uGMTpce pic.twitter.com/P0qYqZbdhI— Health Canada and PHAC (@GovCanHealth) January 17, 2024
The product, which is sold without a prescription, is used to relieve pain and fever in children from two to 11 years old.
Health Canada said in a recall alert posted on Thursday, that routine product testing by the company found some bottles contain 185 milligrams of acetaminophen per five millilitres, against the approved and labelled 160 milligrams per five millilitres.
Children, due to their small size and developing bodies, warns Health Canada, may be especially at risk of the effects of an overdose of acetaminophen which can cause serious illness and even death.
Other signs of acetaminophen overdose include nausea, vomiting, tiredness, sweating, loss of appetite and pain in the upper part of the abdomen or stomach.
The abdominal pain, the first sign of liver damage may not be apparent, sas Health Canada, for 24 to 48 hours and may result in liver failure or, in the most severe cases, death.
Anyone with recalled bottles of the Pediatrix Acetaminophen Oral Solution with the lot number MC0079 that expire in August 2025, are being advised by Health Canada not to use it and to return the bottles to a pharmacy.
Parents of children showing signs or symptoms of acetaminophen overdose should immediately contact their local poison control centre or emergency health care services.